Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Would you recomend i get off the depovera shot?

i've been on it for... about 4 months. i'm totally conscious about my weight i was always the fat girl in class who was always picked on and i got down to a size 7 the smallest i've been since i was 11, not even exaggerating, then i got pregnant and i decided to breast feed to help loose the weight but i stopped breast feeding and i work a job that requires me to be on my feet and moving for atleast 3 hours everytime i work (about 6 days a week) [i'm guessing i walk about three miles in steps] but i can't loose weight, well inches. i want to get back to the size i was pre pregnancy. should i get off the depo? if so what do you recommend? sorry kinda long but i need to know i want to call the doctor tomorrow and talk to the lady there.

 
jojosmama1228

Asked by jojosmama1228 at 11:17 PM on May. 27, 2010 in Health

Level 4 (36 Credits)
This question is closed.
Answers (6)
  • Depo DOES make you retain water, but that can happen with any hormonal birth control. However, I have heard that Depo can be worse. What worries more is that Depo has been shown to lead to early osteoporosis.

    Talk to your doc and see what they say about a different BC.
    Anonymous

    Answer by Anonymous at 11:35 PM on May. 27, 2010

  • Depo makes it very hard to lose weight. When I was on it, I gained over 40 lbs. I personally would not recommend it. Look into the birth control patch. Very easy to use without the same effects. Also, did you realize the FDA put out a warning about the depo shot because it's causing women to lose bone density? My friend had been on it for years and went and got her bone density tested and they told her she had the bones of a 70 year old. Please be careful..
    Anonymous

    Answer by Anonymous at 11:37 PM on May. 27, 2010

  • oh i forgot to add that i heard about all the bone/ calcium stuff (not from my dr from a mom on here actually) and have been taking a 500 mg calcium supplement twice a day, so i'm getting like 1000 mg a day (i think, it says it's a 500 mg supplement and the directions say take twice a day so...) plus i drink milk in my coffee and on my cereal which i have just about every day and i eat yougurt everyday.
    jojosmama1228

    Answer by jojosmama1228 at 11:43 PM on May. 27, 2010

  • NO.
    lendales_mommi

    Answer by lendales_mommi at 4:23 AM on May. 28, 2010

  • YES! But everybody reacts to depo differently..honestly, for me it was terrible. I was on it for a year before I realized that I'm not really a bitch but I was really acting like one. It seriously made me sooooo moody that people thought I had drug problems instead.
    jenellemarie

    Answer by jenellemarie at 9:26 AM on May. 28, 2010

  • Yes, not because of the weight, only because I know over 7 people who got pregnant on Depo.
    stenhouse_baby

    Answer by stenhouse_baby at 4:39 PM on May. 28, 2010

Next question in Health
advice Please

Next question overall (Babies (0-12 months))
sickness - ugh!!